Arkansas, 2008Hail and Damaging Winds in Arkansas, May 10, 2008
May 10, 2008 · NWS JAN · 3 events in 2 counties and zones
A powerful mid May storm system produced a severe weather outbreak across the Southern Plains, Mid-South and Southeast portion of the United States. The Jackson, MS service area was on the southern fringe and only saw some scattered storms during the late evening hours of May 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful mid May storm system produced a severe weather outbreak across the Southern Plains, Mid-South and Southeast portion of the United States. The Jackson, MS service area was on the southern fringe and only saw some scattered storms during the late evening hours of May 10th. A few of these storms became severe and produced scattered wind damage across the northwest portion of the service area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 8:18 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, May 10, 8:18 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT SAT MAY 10 2008
.DISCUSSION...ACTIVE SIGNIFICANT CONVECTION CONTINUES JUST TO THE
N/NW OF THE CWA AND IS STEADILY HEADING OUR WAY. IT HAS BEEN A SLOW
GO FOR OUR AREA AS THE CAP HAS REMAINED STRONG AND NO CONVECTION HAS
OCCURRED IN THE FORECAST AREA. THINKING FROM EARLIER REMAINS THE
SAME...AREAS N OF I-20 WILL HAVE THE HIGHEST RISK OF SEEING SVR WX
WITH THE HWY 82 CORRIDOR LIKELY GETTING THE MOST SIG SVR WEATHER. NOT
TOTALLY SURE THE LINE WILL EVER BECOME A SOLID SQUALL LINE...LIKELY
TO REMAIN BROKEN. BASED ON THE LATEST DATA...LOOKS LIKE THE MAIN
TORNADO RISK WILL BE BETWEEN NOW AND MIDNIGHT ALONG AND N OF HWY 82
HEADING TOWARD THE AL LINE. VERY LARGE HAIL...STRONG TORNADOES AND
DMG WIND WILL BE THE MAIN RISK. AFTER MIDNIGHT...LOW LEVEL FLOW VEERS
ENOUGH TO LIMIT THE TOR RISK...BUT WITH EMBEDDED SUPERCELL TYPE
STORMS...THAT RISK CAN NOT BE TOTALLY RULED OUT. THE BEST ASCENT IS
SPREADING OUT OF E/SE OK AND WILL GET THE STORMS GOING PRETTY GOOD.
INSTABILITY AND DEEP LAYER SHEAR WILL REMAIN QUITE STRONG AND
SUPPORTIVE OF SVR STORMS WITH POCKETS OF SIG SEVERE THROUGH ABOUT 2-3
AM. AGAIN...THIS WILL MAINLY BE FOCUSED ALONG AND N OF I-20. AFTER
MIDNIGHT...HAIL AND DMG WIND WILL BE THE MAIN FOCUS.
ACTIVITY LOOKS TO ACCELERATE QUITE A BIT AFTER MIDNIGHT AND GET OUT
OF THE CWA BY 5-6 AM. CURRENT GRAPHICAST AND PROB HAZARDS SEEM TO
DEPICT THINGS WELL AND WILL BE LEFT ALONE.
&&
.AVIATION...TIMING THE CONVECTION IS THE MAIN ISSUE AND THE
RESTRICTIONS ASSOCIATED WITH THAT. THE WINDOW OF TIME ON THE
CONVECTION WILL BE SMALL AS THE BROKEN LINE QUICKLY PUSHES E/SE
THROUGH THE CWA. VFR CONDITIONS WILL PREVAIL BEHIND THE CONVECTIVE
LINE WITH BREEZY NW WINDS DURING THE MIDDLE PART OF THE DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 61 76 50 81 / 48 0 0 0
MERIDIAN 64 78 47 82 / 49 16 0 0
VICKSBURG 62 76 47 82 / 47 0 0 0
HATTIESBURG 68 83 48 84 / 27 26 0 0
NATCHEZ 63 73 45 81 / 30 0 0 0
GREENVILLE 57 71 48 79 / 78 0 0 0
GREENWOOD 59 72 46 79 / 79 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
CME
Hazardous weather outlook, May 10, 2:30 PM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SAT MAY 10 2008
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
330 PM CDT SAT MAY 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND SUNDAY
...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE ACROSS THE
NORTHERN HALF OF THE REGION THIS EVENING INTO EARLY SUNDAY MORNING...
SCATTERED SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 5
AND 7 PM ACROSS SOUTHERN ARKANSAS AND PORTIONS OF THE MISSISSIPPI
DELTA AND TRACK GENERALLY EAST THROUGH THE EVENING. THESE STORMS
WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...VERY LARGE HAIL AND
DAMAGING WINDS. THROUGH ABOUT 11 PM...AREAS NORTH OF
I-20...ESPECIALLY THE HIGHWAY 82 CORRIDOR...WILL BE UNDER THIS RISK
OF TORNADIC SUPERCELLS.
AFTER 11 PM...THE SUPERCELL STORMS ARE EXPECTED TO BE EAST OF THE
AREA. HOWEVER...A BROKEN LINE OF STORMS WILL BE PUSHING RAPIDLY EAST
SOUTHEAST ACROSS CENTRAL ARKANSAS AND IMPACT THE DELTA REGION
BETWEEN 11 PM AND 2 AM. THE BROKEN LINE WILL REACH THE NATCHEZ TRACE
CORRIDOR AROUND 3 AM...THEN THE SOUTHEAST AREAS BY 5 AM. SIGNIFICANT
DAMAGING WINDS WILL BE POSSIBLE ACROSS THE NORTHERN PORTIONS AS THE
LINE MOVES THROUGH. EXPECT THE SEVERITY OF THE LINE TO DIMINISH
AROUND 3 AM AND AS THE LINE PUSHES FURTHER SOUTH AND EAST BEFORE
EXITING INTO FAR SOUTHERN MISSISSIPPI AND SOUTHERN ALABAMA.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
ANOTHER SEVERE WEATHER EVENT REMAINS POSSIBLE FOR WEDNESDAY INTO
WEDNESDAY NIGHT AS THE ACTIVE WEATHER PATTERN CONTINUES. STAY TUNED
FOR FURTHER UPDATES ON THIS HAZARDOUS WEATHER POTENTIAL FOR THE
MIDDLE OF NEXT WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS.
ACTIVATION MAY BE NEEDED AGAIN BY THE MIDDLE OF NEXT WEEK.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
CME
In the hours before
Special weather statement, May 10, 6:45 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT SAT MAY 10 2008
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
110245-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
745 PM CDT SAT MAY 10 2008
...SIGNIFICANT SEVERE WEATHER STILL POSSIBLE OVERNIGHT TONIGHT...
ESPECIALLY ALONG AND NORTH OF INTERSTATE 20...
WHILE THE ARKLAMISS REGION HAS DODGED ANY SEVERE WEATHER SO FAR
TODAY...THIS IS NOT EXPECTED TO CONTINUE THROUGH THE NIGHT. NUMEROUS
EXTREMELY SEVERE STORMS HAVE ALREADY PRODUCED TORNADOES...VERY LARGE
HAIL...AND DAMAGING WINDS ACROSS NORTHERN AND CENTRAL ARKANSAS AND
EASTERN OKLAHOMA THIS AFTERNOON AND EVENING. THIS ACTIVITY IS
EXPECTED TO SHIFT TOWARD THE ARKLAMISS REGION TONIGHT.
A TORNADO WATCH IS ALREADY IN EFFECT FOR EXTREME SOUTHEAST ARKANSAS
AND NORTHWEST MISSISSIPPI UNTIL 2 AM CDT. SEVERE THUNDERSTORMS
CURRENTLY NEAR LITTLE ROCK WILL BE MOVING EAST SOUTHEAST...AND
DEPENDING ON THEIR EVOLUTION OVER THE NEXT FEW HOURS...MAY CLIP THE
NORTHERN PARTS OF BOLIVAR AND SUNFLOWER COUNTIES BETWEEN 830 AND 11
PM. OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER SOUTH
CENTRAL ARKANSAS...AND SHOULD THESE STORMS CONTINUE TO DEVELOP...
THEY WILL LIKELY BECOME SEVERE AND AFFECT THE SOUTHEAST ARKANSAS AND
NORTHWEST MISSISSIPPI AREA BETWEEN 10 PM AND 1 AM. TORNADOES...VERY
LARGE HAIL...AND DAMAGING WINDS WOULD BE POSSIBLE WITH THESE STORMS.
AFTER MIDNIGHT...THE ACTUAL COLD FRONT WILL BEGIN TO PUSH INTO THE
REGION. THIS SHOULD RESULT IN A BROKEN BAND OF STRONG TO SEVERE
THUNDERSTORMS WHICH WILL SWEEP ACROSS THE ENTIRE ARKLAMISS REGION
BETWEEN MIDNIGHT AND 5 AM. DAMAGING WINDS WOULD BE A PRIMARY THREAT
WITH THESE STORMS...ALONG WITH LARGE HAIL AND POSSIBLY TORNADOES.
THE GREATEST RISK OF SEVERE STORMS WITH THIS ACTIVITY WILL BE ALONG
AND NORTH OF INTERSTATE 20...WITH THE RISK DECREASING SOMEWHAT AS
THE ACTIVITY MOVES FARTHER SOUTH TOWARD THE HIGHWAY 98 CORRIDOR.
PEOPLE ACROSS THE REGION SHOULD BE AWARE OF THE SEVERE WEATHER
POTENTIAL OVERNIGHT...AND MAKE PLANS ACCORDINGLY.
AEG
Special weather statement, May 10, 9:15 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT SAT MAY 10 2008
ARZ074-LAZ007-110425-
ASHLEY AR-MOREHOUSE LA-
1015 PM CDT SAT MAY 10 2008
...COMPLEX OF SEVERE THUNDERSTORMS MOVING TOWARD SOUTHEAST ARKANSAS
AND NORTHEAST LOUISIANA...
A COMPLEX OF SEVERE THUNDERSTORMS IN SOUTHWEST AND SOUTH CENTRAL
ARKANSAS AT 1010 PM WAS MOVING EAST SOUTHEAST AT 40 MPH...AND WILL
REACH ASHLEY COUNTY ARKANSAS AND MOREHOUSE PARISH LOUISIANA BETWEEN
11 PM AND MIDNIGHT.
THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL. SHOULD
THEY MAINTAIN THEIR INTENSITY...THEY WILL BE CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS GREATER THAN 70 MPH...AND POSSIBLY
A TORNADO.
PEOPLE IN ASHLEY AND MOREHOUSE PARISHES...INCLUDING THE CITIES OF
BASTROP...CROSSETT...HAMBURG...NORTH CROSSETT AND WEST CROSSETT...
SHOULD MONITOR THESE STORMS CLOSELY.
AEG
Thunderstorm Wind, Ashley
- When
- May 10, 10:24 PM CST
- Where
- Ashley County, 3.08 mi SE of Bovine to 5 mi S of Hamburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.134, -91.868
A few trees were blown down and a power line was taken down.
Thunderstorm Wind, Ashley
- When
- May 10, 10:41 PM CST to 10:42 PM CST
- Where
- Ashley County, 1.68 mi NNE of Wilmot to 0.33 mi ENE of Wilmot
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.071, -91.566
A few trees were blown down in town, on Main Street, with a couple others down just north of town.
Hail, Chicot
- When
- May 10, 10:49 PM CST
- Where
- Chicot County, 1.75 mi W of Jennie
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.247, -91.310
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 10, 200816 deaths · 210 injured · $46 million · EF4 · 42 events
- Tornadoes and Hail in Oklahoma, May 10, 20086 deaths · 154 injured · $17 million · EF4 · 45 events
- Tornadoes and Hail in Georgia, May 10 to 12, 20084 deaths · 15 injured · $70 million · EF3 · 72 events
- Tornadoes and Hail in Georgia, May 10 to 11, 200813 injured · $15 million · EF4 · 20 events
- Tornadoes and Hail in Arkansas, May 10, 20089 injured · $75 million · EF3 · 43 events
- Tornadoes and Flash Flooding in Mississippi, May 10 to 11, 20084 injured · $610,000 · EF1 · 56 events
- Tornadoes and Hail in Alabama, May 10, 2008$322,000 · EF2 · 16 events
- Tornadoes and Hail in Alabama, May 10 to 11, 2008$2.0 million · EF1 · 24 events
- Tornado and Hail in Oklahoma, May 10, 2008$75,000 · EF2 · 4 events
- Tornado and Flash Flooding in Arkansas, May 10, 2008$630,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$321,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$330,000 · EF1 · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103547, 103548, 103551.